D. LYNN MORRIS, M.D.; M. D. DUDLEY, M.D.; RICHARD D. PEARSON, M.D.
MORRIS DL, DUDLEY MD, PEARSON RD. Coagulopathy Associated with Hematin Treatment for Acute Intermittent Porphyria. Ann Intern Med. 1981;95:700-701. doi: 10.7326/0003-4819-95-6-700
Download citation file:
Published: Ann Intern Med. 1981;95(6):700-701.
Hematin has been shown to be effective therapy for acute intermittent porphyria. Few complications have been found. We cared for a patient who developed a markedly prolonged prothrombin time, partial thromboplastin time, thrombocytopenia, mild hypofibrinogenemia, mild elevation of fibrin split products, and a 10% fall in hematocrit while receiving hematin. No other cause for the coagulopathy could be found. The abnormal coagulation variables returned to normal when hematin was discontinued. Patients receiving hematin for acute intermittent porphyria should be closely observed for signs of coagulopathy.
Learn more about subscription options.
Register Now for a free account.
Coagulopathies, Gastroenterology/Hepatology, Hematology/Oncology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only